×

Odd periodic oscillations in Comb-drive finger actuators. (English) Zbl 1478.34061

Summary: In this work we consider the existence of solutions of a Dirichlet problem with a prescribed number of zeros for a large class of second order differential equations with singularities. Additionally, for the model of a well known kind of micro-electromechanical system, the transverse Comb-drive finger device, we provide sufficient conditions in terms of control parameters that lead to odd periodic oscillations with a certain number of zeros that ranges from zero to some positive integer. This work is motivated and follows the lines of R. Ortega [Arch. Math. 107, No. 4, 405–412 (2016; Zbl 1354.34072)] where the existence of odd periodic oscillations was studied for second order differential equations without singularities, in particular, for the Sitnikov problem. The main results of this paper are obtained through a truncation process, the application of classical tools as the shooting method, and the Sturm comparison theory. A numerical approach based on a bisection method is employed to illustrate the main results with simulations by using literature reference parameters.

MSC:

34C60 Qualitative investigation and simulation of ordinary differential equation models
34C25 Periodic solutions to ordinary differential equations
34D20 Stability of solutions to ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
74M15 Contact in solid mechanics

Citations:

Zbl 1354.34072
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Gutiérrez, A.; Torres, P., Nonautonomous saddle-node bifurcation in a canonical electrostatic mems, Int. J. Bifurcation Chaos, 23, 5 (2013) · Zbl 1270.34125
[2] Lei, J.; Li, X.; Yan, P.; Zhang, M., Twist character of the least amplitude periodic solution of the forced pendulum, SIAM J. Math. Anal., 35, 4, 844-867 (2003) · Zbl 1189.37064
[3] Llibre, J.; Ortega, R., On the families of periodic orbits of the sitnikov problem, SIAM J. Appl. Dyn. Syst., 7, 561-576 (2008) · Zbl 1159.70010
[4] Núñez, D.; Perdomo, O.; Rivera, A., On the stability of periodic solutions with defined sign in MEMS via lower and upper solutions, Nonlinear Anal. RWA, 46, 195-218 (2019) · Zbl 1464.34062
[5] Ortega, R., Symmetric periodic solutions in the sitnikov problem., Arch. Math., 107, 4, 405-412 (2016) · Zbl 1354.34072
[6] Gutierrez, A.; Núñez, D.; Rivera, A., Effects of voltage change on the dynamics in a comb-drive finger of an electrostatic actuator, Int. J. Non-Linear Mech., 95, 224-232 (2017)
[7] Llibre, J.; Núñez, D. E.; Rivera, A., Periodic solutions of the nathanson’s and the comb-drive models, Int. J. Non-Linear Mech., 104, 109-115 (2018)
[8] Younis, M., (MEMS Linear and Nonlinear Statics and Dynamics. MEMS Linear and Nonlinear Statics and Dynamics, Microsystems (2011), Springer US)
[9] Misquero, M., Resonance tongues in the linear sitnikov equation, Celestial Mech. Dynam. Astronom., 130, 4 (2018) · Zbl 1391.70032
[10] Gasull, A.; Guillamon, A.; Mañosa, V.; Mañosas, F., The period function for hamiltonian systems with homogeneous nonlinearities, J. Differential Equations, 139, 2, 237-260 (1997) · Zbl 0891.34033
[11] Amster, P., Topological Methods in the Study of Boundary Value Problems (2014), Springer · Zbl 1319.34001
[12] De Coster, C.; Habets, P., Two-Point Boundary Value Problems: Lower and Upper Solutions, Vol. 205 (2006), Elsevier · Zbl 1330.34009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.